Alert archive / Oklahoma / Red Flag Warnings in 2014

Red Flag Warning 17, NWS Tulsa, OK

March 31, 2014Creek County, Pawnee County, Washington County, Oklahoma

NWS Tulsa, OK issued this red flag warning at Mar 31, 2014, 2:33 PM CDT for Creek County, Pawnee County, Washington County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2014, 2:33 PM CDT (19:33 UTC)
Expired
Mar 31, 2014, 7:00 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 503 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
503 m²/s²
0-3 km storm-relative helicity
519 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WWUS84 KTSA 311933
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
233 PM CDT MON MAR 31 2014

...CRITICAL FIRE DANGER LIKELY IN PARTS OF THE AREA THIS AFTERNOON...

.A DRYLINE WILL MOVE INTO THE AREA AS TEMPERATURES WARM.

OKZ054-055-059-064-010000-
/O.NEW.KTSA.FW.W.0017.140331T1933Z-140401T0000Z/
OSAGE-WASHINGTON OK-PAWNEE-CREEK-
233 PM CDT MON MAR 31 2014

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...PAWNEE...CREEK...WASHINGTON AND OSAGE. 

HAZARDOUS WEATHER...
 * A DRYLINE MOVING EASTWARD ACROSS OKLAHOMA WILL ENTER THE
   WESTERN PORTION OF THE FORECAST AREA THIS AFTERNOON DURING PEAK
   HEATING. RELATIVE HUMIDITY VALUES WILL QUICKLY FALL TO 25
   PERCENT AND BELOW. WITH SOUTHERLY WINDS CONTINUING TO GUST UP TO 25
   MPH... RED FLAG CONDITIONS WILL BE MET FOR SEVERAL HOURS THIS
   AFTERNOON.

 * LOW RELATIVE HUMIDITIES

 * STRONG WINDS

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

DEFINITION...
 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
   WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 
   HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. 
   THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER 
   HUMIDITIES...AND WARMER TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 31, 1:18 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Mar 31, 1:18 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
118 PM CDT MON MAR 31 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
A LINE OF RAIN SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE
TO PUSH EAST ACROSS FAR EASTERN OKLAHOMA AND INTO NORTHWEST
ARKANSAS. HAVE ADDED THE CHANCE OF THUNDERSHOWERS TO FSM AND FYV.
OTHERWISE LIFTED AND CLEARED CEILINGS TO VFR/MVFR FOR
BVO/TUL/RVS/MLC AS PRECIP AND CLOUD COVER LIFTS IMPROVING FLYING
CONDITIONS. THIS EVENING WINDS WILL GO LIGHT AND VARIABLE AS THE COLD
FRONT STALLS NEAR THE RED RIVER. TUESDAY MORNING...THE FRONT WILL
LIFT NORTHWARD AS A WARM FRONT...RE-DEVELOPING CLOUDS BY LATE
MORNING OR EARLY AFTERNOON. CONDITIONS REMAIN VFR THROUGH THE
FORECAST FOR BVO/TUL/RVS/FYV/XNA...WHILE MLC/FSM DROP BACK TO
MVFR. NORTH OF THE FRONT WINDS WILL REMAIN OUT OF THE NORTHEAST
AT BVO/TUL/RVS/FYV/XNA...WHILE SOUTH OF THE FRONT WINDS WILL STAY
SOUTHERLY AT MLC/FSM.

&&

.PREV DISCUSSION... /ISSUED 958 AM CDT MON MAR 31 2014/

DISCUSSION...
CURRENT FORECAST LOOKS ON TRACK...JUST MINOR ADJUSTMENTS TO THE
HIGH TEMPERATURES ACROSS THE SOUTHEAST...WITH CLOUD COVER AND
PRECIP IN THE AREA DROPPED HIGH TEMPERATURES A COUPLE DEGREES.

PREV DISCUSSION... /ISSUED 644 AM CDT MON MAR 31 2014/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
LOW LEVEL CLOUD DECKS ARE EXPECTED TO PUSH ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS DURING THE MORNING HOURS TODAY AS A COLD
FRONT APPROACHES THE REGION. MOST OF THESE LOW CEILINGS LOOK TO
REMAIN JUST WITHIN VFR CATEGORY...EXCEPT FOR MLC WHERE MVFR
CEILINGS WILL BE POSSIBLE. CEILINGS SHOULD LIFT LATE THIS EVENING
BEHIND THE FRONT...WHILE MLC/FSM LOOK TO FALL BACK INTO MVFR
CONDITIONS AHEAD OF THE FRONT TOWARD THE END OF THE PERIOD. A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE THROUGH
THE PERIOD...THOUGH WITH LIMITED COVERAGE WILL CONTINUE TO KEEP
MENTION OUT OF TAFS. ALSO...GUSTY SOUTH WINDS THIS MORNING SHOULD
DECREASE THIS EVENING AND SHIFT OUT OF THE NORTH BEHIND THE FRONT.

PREV DISCUSSION... /ISSUED 342 AM CDT MON MAR 31 2014/

DISCUSSION...
UPPER LOW CURRENTLY LIFTING NORTHEAST INTO THE CENTRAL PLAINS EARLY
THIS MORNING. SCATTERED SHOWERS AND MAYBE A THUNDERSTORM OR TWO
WILL BE POSSIBLE AHEAD OF COLD FRONT IN AXIS OF LOW LEVEL JET/
ISENTROPIC LIFT. COULD ALSO SEE PRECIPITATION REDEVELOP AGAIN ALONG
FRONT AS BOUNDARY PUSHES THROUGH THE AREA THIS EVENING INTO THE
OVERNIGHT HOURS. FRONT STILL EXPECTED TO STALL ACROSS SOUTHEAST
OKLAHOMA LATE TONIGHT BEFORE LIFTING BACK NORTH DURING THE DAY
TUESDAY. BOUNDARY WILL AGAIN BECOME QUASI-STATIONARY ACROSS FAR
NORTHEAST OKLAHOMA TUESDAY NIGHT AS WEAK SURFACE LOW DEVELOPS IN
RESPONSE TO DEPARTING UPPER LEVEL JET STREAK. A FEW STRONG TO
SEVERE STORMS COULD DEVELOP ALONG BOUNDARY BEFORE LIFTING NORTHEAST
INTO KANSAS/MISSOURI TUESDAY NIGHT...HOWEVER EXPECT THE MAIN
SEVERE THREAT TO REMAIN NORTH OF AREA.

THE MUCH ADVERTISED STORM SYSTEM CURRENTLY OFF THE NORTHWEST PACIFIC
COAST WILL MOVE INTO THE DESERT SOUTHWEST ON WEDNESDAY. ATMOSPHERE
WILL BECOME MODERATELY UNSTABLE ALONG/AHEAD OF STATIONARY FRONT/DRY
LINE WEDNESDAY AFTERNOON WITH RICH GULF MOISTURE IN PLACE BY THIS
TIME. EXPECT SEVERE THUNDERSTORMS TO DEVELOP WEST OF AREA BY LATE
THURSDAY AFTERNOON AND BEGIN TO IMPACT THE AREA THURSDAY EVENING
INTO THE OVERNIGHT HOURS. A SECOND ROUND OF SEVERE WEATHER APPEARS
LIKELY ON THURSDAY AS MAIN UPPER LOW SHIFTS EAST OUT OF THE FOUR
CORNERS REGION AND INTO THE CENTRAL PLAINS. DEEP LAYER SHEAR/WIND
FIELDS WILL BE STRONGER AT ALL LEVELS BY THIS TIME AND ALL MODES
OF SEVERE WEATHER WILL BE POSSIBLE. SEVERE THREAT WILL END BY
EARLY FRIDAY MORNING AS CONVECTION SHIFTS EAST WITH FRONTAL
PASSAGE.

COOLER WEATHER STILL EXPECTED FRIDAY INTO THE WEEKEND BEHIND DEPARTING
SYSTEM. ECMWF STILL MORE AGGRESSIVE WITH SPREADING PRECIPITATION
INTO THE AREA ON SUNDAY COMPARED TO THE GFS. FOR NOW ADDED LOW CHANCE
POPS WITH A BLEND OF MOS TEMPERATURE GUIDANCE FOR THE REMAINDER OF
THE EXTENDED PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  68  61  80 /   0  10  30  30
FSM   53  75  60  79 /  20  20  20  40
MLC   52  72  66  79 /  20  30  30  40
BVO   38  66  53  80 /   0   0  30  30
FYV   43  71  58  76 /  20  20  30  40
BYV   43  69  57  77 /  20  10  30  40
MKO   47  71  62  79 /  20  20  20  40
MIO   39  67  56  78 /  10  10  40  40
F10   47  70  64  80 /  20  20  30  40
HHW   56  73  64  79 /  20  20  20  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...16
Hazardous weather outlook, Mar 31, 1:05 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
105 PM CDT MON MAR 31 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-010615-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
105 PM CDT MON MAR 31 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA...NORTHWEST OF HIGHWAY 44.
	ONSET...ONGOING.

DISCUSSION...
A LINE OF SCATTERED RAIN SHOWERS WITH ISOLATED THUNDERSTORMS WILL
CONTINUE TO PUSH EAST ACROSS FAR EASTERN OKLAHOMA AND INTO WESTERN
ARKANSAS THIS AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...HOWEVER CLOUD TO GROUND LIGHTNING IS LIKELY WITH THE
STRONGER CELLS. A DRY LINE AND COLD FRONT WILL PUSH INTO EASTERN
OKLAHOMA THIS AFTERNOON AND EVENING...DROPPING HUMIDITY LEVELS AND
INCREASING THE FIRE WEATHER THREAT. STRONG SOUTHERLY WINDS WILL
ALSO SERVE TO QUICKLY SPREAD ANY WILDFIRES. THE DRIEST AIR WILL
LIKELY LAG BEHIND THE STRONGEST WINDS AND WARMER TEMPERATURES
HELPING TO LIMIT THE THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE COLD FRONT IS EXPECTED TO MOVE INTO SOUTHEAST OKLAHOMA LATE
TONIGHT...STALL EARLY TUESDAY AND THEN LIFT BACK NORTHWARD AS A
WARM FRONT TUESDAY AFTERNOON AND TUESDAY NIGHT. THIS WILL ALLOW
FOR CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH
TUESDAY NIGHT. DURING THE DAY TUESDAY...SOUTH OF THE WARM
FRONT...GUSTY SOUTHERLY WINDS AND INCREASING FIRE DANGERS WILL
BECOME COMMON.

THE WARM FRONT IS FORECAST TO STALL JUST NORTH OF THE REGION
WEDNESDAY...WHILE A DRYLINE SETS UP JUST TO THE WEST. INCREASING
MOISTURE AND UNSTABLE CONDITIONS ARE FORECAST TO DEVELOP FOR
WEDNESDAY AND THURSDAY...INCREASING THUNDERSTORM CHANCES ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR MULTIPLE ROUNDS OF SEVERE WEATHER TO BE
POSSIBLE WEDNESDAY AND THURSDAY BEFORE A COLD FRONT PUSHES BACK
THROUGH THE REGION THURSDAY NIGHT. DETAILS WILL CONTINUE TO BE
REFINED...THOUGH ALL MODES OF SEVERE WEATHER LOOK TO BE POSSIBLE.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
POTENTIAL FOR MULTIPLE ROUNDS OF SEVERE WEATHER INCREASES
WEDNESDAY AND THURSDAY. MONITOR LATEST FORECASTS AS DETAILS AND
POTENTIAL IMPACTS CONTINUE TO BE REFINED. A REVIEW OF YOUR SEVERE
WEATHER SAFETY AND ACTION PLANS IS RECOMMENDED.

Nearby

Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.